Florida, 2010Hail in Florida, May 29, 2010
May 29, 2010 · NWS JAX · 1 event in 1 county or zone
An upper level low was over Mississippi and Alabama with a series of positive vorticity lobes rotating around it. One lobe traversed over the Suwannee River Valley during the evening which enhanced convection that developed along the sea breeze fronts and resultant outflows.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low was over Mississippi and Alabama with a series of positive vorticity lobes rotating around it. One lobe traversed over the Suwannee River Valley during the evening which enhanced convection that developed along the sea breeze fronts and resultant outflows. One storm over Columbia county produced small hail around penny size.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 29, 1:12 PM EST, 3 hours 48 minutes earlier.
Area forecast discussion, May 29, 1:12 PM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT SAT MAY 29 2010
.SHORT TERM...TNGT THRU MON NGT...CONVECTIVE ACTIVITY THIS
AFTN WILL DECREASE IN COVERAGE DURING EVNG...MAY SEE ACTIVITY
CONTINUE OFF COAST PERHAPS AFFECTING COASTAL AREAS LATE TNGT
INTO TMRW MRNG.
UPR LOW MOVES LITTLE NEXT 24 HRS...BUT WEAK VORT LOBE ROTATES
TWRD AREA TMRW AFTN. GIVEN THIS AND MOIST ENVIRONMENT...MODELS
SUGGEST GOOD COVERAGE OF AFTN SHRA/TSRA ESP ACRS INTERIOR PORTIONS
OF FL/SRN GA. WILL FOLLOW SUIT WITH 6O-70 POPS INTERIOR
SECTIONS...DOWN TO 30-40 COASTAL COUNTIES. STRONGER STORMS COULD
PRODUCE STRONG WINDS ALONG WITH HEAVY RAINFALL. SIMILAR HIGH TEMPS
TMRW COMPARED TO TDAY.
MORE ACTIVITY MON AFTN AS UPR LOW WEAKENS AND LIFTS ENE. FOR NOW
WILL GO WITH 40-50 POPS INLAND AREAS EVEN THO MOS GUID SUGGESTS
60-70...FCST POPS MAY BE RAISED IN LATER PACKAGES IF GREATER
COVERAGE IS EXPECTED. HIGH TEMPS SIMILAR OR A DEGREE HIGHER.
.LONG TERM...TUE THRU SAT...DON'T SEE MUCH ATTM TO CLEAR OUT THE
LLVL MOISTURE PRESENT...THUS SHOULD CONTINUE TO SEE SCT'D AFTN
TSRA THRU THE PERIOD. TEMPS WILL REMAIN FAIRLY CLOSE TO NORMAL
FOR TIME OF YEAR...WITH HIGHS UPR 80S-LWR 90S AND LOWS UPR 60S/
ARND 70.
&&
.AVIATION...
THE GNV TERMINAL STANDS THE BEST CHANCE OF SEEING THUNDERSTORM
IMPACTS THIS AFTERNOON AS SEABREEZE MOVES INLAND. WILL MAINTAIN
TEMPO TSRA GROUP THERE AND DELAY START TIME BY ABOUT AN HOUR BASED
ON CURRENT TRENDS. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH THIS EVENING. RAIN CHANCES INCREASE LATE TONIGHT
INTO SUNDAY MORNING...ESPECIALLY ALONG THE EAST COAST. WILL GO
WITH VCTS SUNDAY MORNING AT ALL TERMINALS FOR NOW.
&&
.MARINE...
SOUTHEAST FLOW WILL CONTINUE AT OR BELOW 15 KNOTS THROUGH MONDAY.
SWELLS WILL INCREASE OVER THE WEEKEND WITH COMBINED SEAS BUILDING
TO 3 TO 5 FEET. STRONGEST WINDS (AROUND 15 KNOTS) ARE EXPECTED
EACH AFTERNOON AND EVENING BUT NO HEADLINES ARE ANTICIPATED AT
THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 87 68 88 / 20 60 30 50
SSI 72 83 72 83 / 20 30 20 30
JAX 69 85 69 86 / 20 50 30 50
SGJ 72 83 71 83 / 20 40 30 30
GNV 68 87 68 88 / 40 70 30 50
OCF 69 88 69 89 / 40 70 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/SHULER/KEEGAN
Hazardous weather outlook, May 29, 2:03 AM EST, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 AM EDT SAT MAY 29 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-300801-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
303 AM EDT SAT MAY 29 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...A MODERATE RISK OF RIP CURRENTS...
LINGERING EASTERLY SWELLS WILL CONTINUE AN ELEVATED RISK OF RIP
CURRENTS ALONG THE ATLANTIC COAST TODAY. PLEASE REFER TO THE SURF
ZONE FORECAST FOR MORE INFORMATION.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA BY
EARLY AFTERNOON. THE CONVECTION WILL FOCUS INLAND TOWARD THE
INTERSTATE 75 CORRIDOR THROUGH THE LATE AFTERNOON AND EVENING HOURS
WHERE THE SEA BREEZE MERGER IS EXPECTED. THE MERGER COMBINED WITH
PASSING UPPER LEVEL ENERGY WILL YIELD NUMEROUS SHOWERS AND STORMS
ACROSS INLAND AREAS BY THIS EVENING.
STORM MOTION WILL INITIALLY BE NORTH TO NORTHWEST AROUND 5 TO 10 MPH.
THIS WILL YIELD SLOW MOVING STORMS. IN ADDITION TO THE SEA BREEZES...
STORMS WILL DEVELOP ALONG OUTFLOW BOUNDARIES. GIVEN SUCH SLOW STORM
MOTION...PERIOD OF HEAVY RAINFALL ARE LIKELY AND LOCALIZED FLOODING
MAY DEVELOP. FREQUENT LIGHTENING AND GUSTY WINDS WILL ALSO BE
POSSIBLE FROM STORMS TODAY AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE STRONGEST STORMS
WILL PRODUCE GUSTY WINDS AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ENYEDI
In the hours before
Special weather statement, May 29, 3:12 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT SAT MAY 29 2010
FLZ040-292100-
MARION-
412 PM EDT SAT MAY 29 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM
EDT...
AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES NORTHWEST OF OCALA AIRPORT...OR 12
MILES NORTHEAST OF RAINBOW LAKES ESTATES...DRIFTING SOUTH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
FLEMINGTON...OCALA AIRPORT AND ROMEO THROUGH 500 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2902 8234 2922 8245 2923 8240 2929 8241
2944 8228 2914 8219
TIME...MOT...LOC 2011Z 034DEG 7KT 2925 8231
PETERSONSpecial weather statement, May 29, 3:17 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EDT SAT MAY 29 2010
GAZ133-292100-
JEFF DAVIS-
417 PM EDT SAT MAY 29 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 500 PM EDT...
AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES EAST OF DENTON...OR 11 MILES SOUTHWEST
OF GRAHAM...MOVING NORTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND DENTON...SNIPESVILLE AND HAZLEHURST
THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3175 8253 3175 8255 3173 8255 3173 8251
3172 8251 3167 8252 3167 8283 3181 8283
3185 8279 3188 8274 3188 8272 3192 8268
3192 8263
TIME...MOT...LOC 2017Z 147DEG 10KT 3171 8263
HESSSpecial weather statement, May 29, 3:25 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT SAT MAY 29 2010
FLZ032-036-037-292115-
ALACHUA-CLAY-PUTNAM-
425 PM EDT SAT MAY 29 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
ALACHUA...SOUTHWESTERN CLAY AND WESTERN PUTNAM COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER MELROSE...MOVING NORTHWEST AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM
HALL...MANNVILLE...LAKE GENEVA...JOHNSON...INTERLACHEN...MELROSE...
KEYSTONE HEIGHTS...GROVE PARK...ROCHELLE...ORANGE HEIGHTS...
GAINESVILLE THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2967 8238 2984 8218 2983 8211 2978 8210
2977 8208 2976 8208 2973 8205 2982 8204
2981 8201 2977 8194 2965 8183 2950 8204
TIME...MOT...LOC 2023Z 115DEG 9KT 2971 8204
PETERSONSpecial weather statement, May 29, 3:27 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
427 PM EDT SAT MAY 29 2010
FLZ030-031-292115-
BRADFORD-UNION-
427 PM EDT SAT MAY 29 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD AND
NORTHEASTERN UNION COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 427 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF STARKE...OR 9 MILES
SOUTHEAST OF RAIFORD...MOVING NORTHWEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STARKE...LAWTEY...
HAMPTON...SAMPSON...RAIFORD AND NEW RIVER THROUGH 515 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2985 8212 2994 8229 3005 8226 3014 8217
3014 8213 3006 8204 2994 8204
TIME...MOT...LOC 2027Z 122DEG 4KT 2999 8213
PETERSONSpecial weather statement, May 29, 4:27 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT SAT MAY 29 2010
GAZ162-163-292200-
CLINCH-ECHOLS-
527 PM EDT SAT MAY 29 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH AND NORTHERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...
AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES SOUTH OF DU PONT...OR 12 MILES
SOUTHWEST OF HOMERVILLE...MOVING NORTHWEST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT THROUGH 600 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3098 8297 3113 8297 3117 8290 3087 8272
3078 8290 3087 8298 3097 8298
TIME...MOT...LOC 2128Z 147DEG 10KT 3090 8287
HESSSpecial weather statement, May 29, 4:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EDT SAT MAY 29 2010
FLZ022-030-031-035-036-292215-
ALACHUA-BRADFORD-COLUMBIA-GILCHRIST-UNION-
533 PM EDT SAT MAY 29 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
ALACHUA...WESTERN BRADFORD...SOUTHERN UNION...SOUTHWESTERN COLUMBIA
AND EASTERN GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT...
AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF OLENO STATE PARK...OR 7
MILES SOUTHWEST OF WORTHINGTON SPRINGS...MOVING NORTHWEST AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LA CROSSE...
HIGH SPRINGS...BROOKER...ALACHUA...WORTHINGTON SPRINGS...DUKES...
OLENO STATE PARK...LAKE BUTLER AND FORT WHITE THROUGH 615 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2996 8276 2998 8275 3006 8221 2976 8204
2955 8266 2956 8267 2956 8275 2957 8276
2996 8278
TIME...MOT...LOC 2133Z 150DEG 5KT 2987 8251
PETERSONHail, Columbia
- When
- May 29, 5:00 PM EST
- Where
- Columbia County, 2.74 mi SW of Suwannee Vly
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.270, -82.750
A spotter reported penny size hail and some tree debris at the intersection of Interstate 75 and Interstate 10.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in North Dakota, May 29 to 31, 2010$1.1 million · 1.75 in hail · 6 events
- Hail and Damaging Wind in South Dakota, May 29, 20101 injured · $612,000 · 2.75 in hail · 9 events
- Flash Flood and Flood in Minnesota, May 29 to 31, 2010$800,000 · 56 kt wind · 5 events
- Flash Flooding and Hail in North Dakota, May 29, 2010$320,000 · 1.75 in hail · 5 events
- Flash Flooding and Hail in North Dakota, May 29, 2010$145,000 · 1 in hail · 11 events
- Lightning Strike in Virginia, May 29, 2010$150,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 201052 kt wind · 7 events
- Flash Flood and Hail in Louisiana, May 29, 2010$5,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in South Dakota, May 29, 20101.5 in hail · 4 events
- Hail and Damaging Wind in Florida, May 29, 2010$2,000 · 1 in hail · 3 events
- Hail in Nebraska, May 29, 20102.75 in hail · 3 events
- Hail and Damaging Wind in Florida, May 29, 20101 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223146.